I had the exact same thing happen when I went off of the Lovenox (another "kind" of Fragmin) and went soley onto the Coumadin. I was told that it's probably going to happen like that for a long time, if not forever. I'm 9 months in with my DVT (it was about 2 feet long) and in the morning I wake up and my leg looks okay, but as soon as I start moving around my leg swells and gets quite red, sometimes purpley spots. I think a lot of it is circulation. On any given day, my calf can swell up to 3 inches bigger than my "normal" leg and my thigh can swell up to 6 inches bigger. Swelling and redness, from what I've been told, is all part of the process. Because mine was so large, I was told that I will most likely always have this.
DVTs can return, but if your daughter is getting her PT/INR checked often (or however much her doctor recommends) then it might be because of switching from the shot to the Coumadin. In the beginning my doctor checked my blood work every single week. I'm up to about a month or 6 weeks now, but for a very long time it was every week that I had to get those darn PT/INR blood tests. That too, helps them gauge how the Coumadin is working . It can take a long time I believe, to have a DVT to disolve or "grow into" the vein, depending on how big it is, too.
Has your doctor recommended an anti-embolism/compression stocking? They have REALLY helped me keep the swelling down and the redness and pain at bay. Maybe you could mention this to your daughter's doctor to see if it's something she could use to help with the swelling.
Best of luck.